Alert archive / Arizona / Winter Storm Warnings in 2019

Winter Storm Warning 1, NWS Tucson, AZ

January 1, 20195 counties in Arizona

NWS Tucson, AZ issued this winter storm warning at Jan 1, 2019, 1:30 PM MST for 5 counties in Arizona. It took effect at Jan 2, 2019, 1:00 AM MST. It was in force for 16 hr. 31 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 1, 2019, 1:30 PM MST (20:30 UTC)
In effect from
Jan 2, 2019, 1:00 AM MST
Expired
Jan 2, 2019, 5:00 PM MST
In force
16 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 58 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 2, 6:24 AM MSTHEAVY SNOW 320 E Green Valley, AZSTILL SNOWING.
Jan 2, 7:00 AM MSTSNOW 1.59 Se Tucson, AZ1.5 INCHES SIN RITA RANCH.
Jan 2, 7:32 AM MSTSNOW 5Nogales, AZ5 INCHES IN NOGALES.
Jan 2, 7:49 AM MSTSNOW 4.2Summerhaven, AZ
Jan 2, 8:00 AM MSTSNOW 33 N Sierra Vista, AZ
Jan 2, 8:00 AM MSTSNOW 411 W Huachuca City, AZ4 INCHES IN ELGIN/CANELO AREA.
Jan 2, 8:14 AM MSTSNOW 511 Nnw Rio Rico, AZ5 INCHES IN TUBAC.
Jan 2, 8:15 AM MSTSNOW 1.5Willcox, AZ
Jan 2, 8:19 AM MSTSNOW 1.51 Nw Willcox, AZ
Jan 2, 8:19 AM MSTSNOW 61 Sw Nogales, AZ6 INCHES IN NOGALES.
Jan 2, 8:23 AM MSTSNOW 5.520 Ene Mammoth, AZ5.5 INCHES IN KLONDYKE.
Jan 2, 8:24 AM MSTSNOW 3.242 Ese Willcox, AZ3.2 INCHES IN PARADISE.
Jan 2, 8:36 AM MSTSNOW 28 Se Tucson, AZ2 INCHES RITA RANCH.
Jan 2, 8:48 AM MSTSNOW 4Summerhaven, AZ4 INCHES IN SUMMERHAVEN.
Jan 2, 8:53 AM MSTSNOW 1Green Valley, AZ
Jan 2, 9:00 AM MSTSNOW 218 Sse Willcox, AZ2 INCHES IN KANSAS SETTLEMENT.
Jan 2, 9:00 AM MSTSNOW 516 Se Tucson, AZ5 INCHES IN VAIL.
Jan 2, 9:26 AM MSTSNOW 56 Sse Green Valley, AZ
Jan 2, 9:35 AM MSTSNOW 312 Nne Douglas, AZ3 INCHES 12 NNE DOUGLAS.
Jan 2, 10:00 AM MSTSLEET 3Benson, AZ
Jan 2, 10:00 AM MSTSNOW 3Benson, AZCORRECTS PREVIOUS SLEET REPORT FROM BENSON.
Jan 2, 10:00 AM MSTSNOW 415 Ene Green Valley, AZ4 INCHES IN CORONA DE TUCSON.
Jan 2, 10:00 AM MSTSNOW 47 W Benson, AZ4 INCHES IN MESCAL.
Jan 2, 10:00 AM MSTSNOW 745 Nne Douglas, AZ7 INCHES IN PORTAL.
Jan 2, 10:07 AM MSTSNOW 214 Ne Saint David, AZ2 INCHES IN DRAGOON.
Jan 2, 10:10 AM MSTSNOW 417 Sse Tucson, AZ4 INCHES AT SAHUARITA AND WENTWORTH RD.
Jan 2, 11:06 AM MSTSNOW 38 Nw Pirtleville, AZ3 INCHES IN MCNEAL.
Jan 2, 12:28 PM MSTSNOW 3.58 Nw Pirtleville, AZ3.5 INCHES IN MCNEAL.
Jan 2, 1:00 PM MSTSNOW 3Safford, AZ
Jan 2, 1:15 PM MSTSNOW 2Willcox, AZ
Jan 2, 1:28 PM MSTSNOW 421 Ene Willcox, AZ4 INCHES IN BOWIE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 8.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2019-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2019-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -82 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-82 m²/s²
0-3 km storm-relative helicity
400 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

698 
WWUS45 KTWC 012030
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
130 PM MST Tue Jan 1 2019

AZZ510-511-012130-
/O.CAN.KTWC.WS.W.0002.000000T0000Z-190102T0000Z/
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-
130 PM MST Tue Jan 1 2019

...WINTER STORM WARNING IS CANCELLED...

The Winter Storm Warning that was previously in effect has been
cancelled.

$$

AZZ508-509-512-021200-
/O.UPG.KTWC.WW.Y.0001.190102T0000Z-190103T0000Z/
/O.NEW.KTWC.WS.W.0001.190102T0800Z-190103T0000Z/
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Chiricahua Mountains-
Including the cities of Willcox, Clifton, Safford, 
and Chiricahua NM
130 PM MST Tue Jan 1 2019

...WINTER STORM WARNING IN EFFECT FROM 1 AM TO 5 PM MST
WEDNESDAY...

* WHAT...Heavy snow expected. Plan on difficult travel conditions,
  including during the morning commute on Wednesday. Total snow
  accumulations of 3 to 6 inches on the valley floors, with 6 to 8
  inches above 5000 feet, are expected. Locally higher amounts
  should occur on the eastern slopes of the Chiricahua Mountains.

* WHERE...Eastern Cochise County below 5000 feet, Upper Gila 
  River Valley, and Chiricahua Mountains.

* WHEN...1 AM to 5 PM Wednesday.

* ADDITIONAL DETAILS...Look for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means heavy snow accumulations are
expected. Gusty winds and blowing snow are also possible. This
will make travel very difficult or impossible...especially in the
mountains. 

Listen to NOAA Weather Radio...commercial television or radio 
stations...or your cable television service provider for updates 
on this Winter Storm.

&&

$$

AZZ507-513-021200-
/O.NEW.KTWC.WS.W.0001.190102T0800Z-190103T0000Z/
Upper San Pedro River Valley-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Sierra Vista, Benson, Bisbee, 
and Canelo Hills
130 PM MST Tue Jan 1 2019

...WINTER STORM WARNING IN EFFECT FROM 1 AM TO 5 PM MST
WEDNESDAY...

* WHAT...Heavy snow expected. Plan on difficult travel conditions,
  including during the morning commute on Wednesday. Total snow
  accumulations of 3 to 6 inches on the valley floors, with 6 to 8
  inches above 5000 feet, are expected.

* WHERE...Upper San Pedro River Valley, and the Dragoon, Mule, 
  Huachuca, and Santa Rita Mountains.

* WHEN...1 AM to 5 PM Wednesday.

* ADDITIONAL DETAILS...Look for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means heavy snow accumulations are
expected. Gusty winds and blowing snow are also possible. This
will make travel very difficult or impossible...especially in the
mountains. 

Listen to NOAA Weather Radio...commercial television or radio 
stations...or your cable television service provider for updates 
on this Winter Storm.

&&

$$

AZZ503-504-514-021200-
/O.NEW.KTWC.WW.Y.0002.190102T0800Z-190102T1600Z/
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
Catalina and Rincon Mountains-
Including the cities of Nogales, Tucson, Green Valley, Vail, 
Mount Lemmon, and Summerhaven
130 PM MST Tue Jan 1 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 9 AM MST
WEDNESDAY...

* WHAT...Snow expected. Plan on slippery road conditions,
  including during the morning commute on Wednesday. Total snow
  accumulations of 1 to 2 inches on the valley floors (and
  especially favoring the eastern and southern portion of the
  Tucson metro area and eastern Santa Cruz County), and 3 to 5 
  inches above 5000 feet, are expected.

* WHERE...Upper Santa Cruz River Valley/Altar Valley, Tucson 
  Metro Area and Catalina and Rincon Mountains.

* WHEN...1 AM to 9 AM Wednesday.

* ADDITIONAL DETAILS...Look for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow are likely
which will cause travel difficulties. Be prepared for slippery
roads and limited visibilities...and use caution while driving. 

Listen to NOAA Weather Radio...commercial television or radio 
stations...or your cable television service provider for updates 
on this Winter Storm.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
5 follow-up statements
941 
WWUS45 KTWC 021127
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
427 AM MST Wed Jan 2 2019

AZZ507>509-512-513-021930-
/O.CON.KTWC.WS.W.0001.000000T0000Z-190103T0000Z/
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Sierra Vista, Benson, Willcox, Clifton, 
Safford, Chiricahua NM, Bisbee, and Canelo Hills
427 AM MST Wed Jan 2 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Periods of snow will occur this morning into the early
  afternoon then taper off later in the day. Plan on difficult
  travel conditions at times today. Total snow accumulations of 2
  to 6 inches on valley floors with up to 8 inches above 5,000
  feet. 

* WHERE...Upper San Pedro River Valley, Eastern Cochise County 
  below 5000 feet, Upper Gila River Valley, Chiricahua Mountains 
  and Dragoon and Mule and Huachuca and Santa Rita Mountains.

* WHEN...Until 5 PM today.

* ADDITIONAL DETAILS...Look for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means heavy snow accumulations are
expected. Gusty winds and blowing snow are also possible. This
will make travel very difficult or impossible...especially in the
mountains. 

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

&&

$$

AZZ503-504-514-021600-
/O.CON.KTWC.WW.Y.0002.000000T0000Z-190102T1600Z/
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
Catalina and Rincon Mountains-
Including the cities of Nogales, Tucson, Green Valley, Vail, 
Mount Lemmon, and Summerhaven
427 AM MST Wed Jan 2 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

* WHAT...Periods of snow will continue early this morning, so plan
  on areas of slippery road conditions. Total snow accumulations
  of one to two inches are expected with locally higher amounts
  south and east of Tucson. Up to 5 inches is possible above 
  5,000 feet.
 
* WHERE...Upper Santa Cruz River Valley/Altar Valley, Tucson 
  Metro Area and Catalina and Rincon Mountains.

* WHEN...Until 9 AM today.

* ADDITIONAL DETAILS...Look for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow are likely
which will cause travel difficulties. Be prepared for slippery
roads and limited visibilities...and use caution while driving. 

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
501 
WWUS45 KTWC 021553
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
853 AM MST Wed Jan 2 2019

AZZ503-504-514-021700-
/O.EXP.KTWC.WW.Y.0002.000000T0000Z-190102T1600Z/
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
Catalina and Rincon Mountains-
Including the cities of Nogales, Tucson, Green Valley, Vail, 
Mount Lemmon, and Summerhaven
853 AM MST Wed Jan 2 2019

...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING...

Snowfall has ended or the intensity has weakened considerably in 
the past hour east and south of Tucson. No additional snow 
accumulations is expected.

$$

AZZ507>509-512-513-030000-
/O.CON.KTWC.WS.W.0001.000000T0000Z-190103T0000Z/
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Sierra Vista, Benson, Willcox, Clifton, 
Safford, Chiricahua NM, Bisbee, and Canelo Hills
853 AM MST Wed Jan 2 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Periods of moderate to heavy snow is occurring. Plan on
  difficult travel conditions. Additional snow accumulations of 1
  to 2 inches are expected on top of the 3 to 6 inches that has 
  already occurred with this storm.

* WHERE...Upper San Pedro River Valley, Eastern Cochise County 
  below 5000 feet, Upper Gila River Valley, Chiricahua Mountains 
  and Dragoon and Mule and Huachuca and Santa Rita Mountains.

* WHEN...Until 5 PM today.

* ADDITIONAL DETAILS...Look for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means heavy snow accumulations are
expected. Gusty winds and blowing snow are also possible. This
will make travel very difficult or impossible...especially in the
mountains. 

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
843 
WWUS45 KTWC 022040
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
140 PM MST Wed Jan 2 2019

AZZ507-022145-
/O.CAN.KTWC.WS.W.0001.000000T0000Z-190103T0000Z/
Upper San Pedro River Valley-
140 PM MST Wed Jan 2 2019

...WINTER STORM WARNING IS CANCELLED...

Snow has ended across western Cochise county, thus the winter
storm warning has been cancelled.

$$

AZZ508-509-512-513-030000-
/O.CON.KTWC.WS.W.0001.000000T0000Z-190103T0000Z/
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Willcox, Clifton, Safford, Chiricahua NM,
and Bisbee
140 PM MST Wed Jan 2 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Light to Moderate snow continues. Plan on difficult 
  travel conditions, including during the evening commute. 
  Additional wet snow accumulations of up to one inch are 
  expected.

* WHERE...Eastern Cochise County below 5000 feet, Upper Gila River
  Valley, Chiricahua Mountains and Dragoon and Mule Mountains.

* WHEN...Until 5 PM today.

* ADDITIONAL DETAILS...Look for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means heavy snow accumulations are
expected. Gusty winds and blowing snow are also possible. This
will make travel very difficult or impossible...especially in the
mountains. 

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
101 
WWUS45 KTWC 022142
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
242 PM MST Wed Jan 2 2019

AZZ508-509-512-513-030000-
/O.CON.KTWC.WS.W.0001.000000T0000Z-190103T0000Z/
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Willcox, Clifton, Safford, Chiricahua NM,
and Bisbee
242 PM MST Wed Jan 2 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Periods of light to moderate snow will be tapering off
  this afternoon. Plan on difficult travel conditions, including 
  during the evening commute. Additional wet snow accumulations of
  up to one inch are expected.

* WHERE...Eastern Cochise County below 5000 feet, Upper Gila River
  Valley, Chiricahua, Dragoon and Mule Mountains.

* WHEN...Until 5 PM today.

* ADDITIONAL DETAILS...Look for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means heavy snow accumulations are expected.
Gusty winds and blowing snow are also possible. This will make 
travel very difficult or impossible...especially in the mountains.

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
705 
WWUS45 KTWC 022355
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
455 PM MST Wed Jan 2 2019

AZZ508-509-512-513-030100-
/O.EXP.KTWC.WS.W.0001.000000T0000Z-190103T0000Z/
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Willcox, Clifton, Safford, Chiricahua NM,
and Bisbee
455 PM MST Wed Jan 2 2019

...WINTER STORM WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Snowfall has ended or the intensity has weakened considerably. No
additional snow accumulation is expected. Therefore...The Winter
Storm Warning has been allowed to expire at 5 PM MST.

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this winter storm warning went out at Jan 1, 10:05 AM MST, 3 hours 25 minutes earlier.

Area forecast discussion, Jan 1, 10:05 AM MST, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
1005 AM MST Tue Jan 1 2019

.SYNOPSIS...Rain and snow to continue mainly from Tucson eastward
into Wednesday. Dry conditions will then prevail Thursday into
Saturday. The next chance of valley rain and mountain snow will
occur late this weekend and early next week. Temperatures will be
well below seasonal normals through Wednesday followed by a warming
trend Thursday into Friday. Expect cooler temperatures by Sunday.

&&

.DISCUSSION...IR/visible satellite imagery and surface observations
depict mostly cloudy to cloudy skies across much of southeast
Arizona at this time. The exception was across western Pima County
and south central Pinal County where mostly sunny skies were
ongoing. KEMX WSR-88D suggests snow showers continuing in northeast
to southwest oriented bands from east to southeast of Tucson.
Surface observations also suggest that patchy fog (some dense fog
also) continues east to south of Tucson.

A deep upper trough prevails over the southwest CONUS this morning,
and a 540 dm low was analyzed via the upper air plots to be centered
over northern Arizona. The 01/12Z NAM12/GFS depict this upper low to
fill during the next several hours while moving toward the Four
Corners region. Various HRRR solutions as well as the NAM12/GFS
suggest that rain and snow will continue east of Tucson into this
evening with precip-free conditions elsewhere.

However, the NAM12/GFS suggest a potentially significant departure
versus previous solutions, and versus the inherited official
forecast, regarding precip potential later tonight into Wednesday
that would impact the Tucson metro area. These solutions depict a
vort max/speed max/upper low to develop further southwest of the
current upper low, or over west central Arizona, by this evening.
This upper low is then progged to move southeastward over Tucson
around or shortly after daybreak Wednesday, then continue moving
eastward into far southwest New Mexico by Wednesday evening.

Periods of rain and snow should continue east to southeast of Tucson
into this evening. Thereafter, will likely need to increase precip
chances further westward to at least include the Tucson metro area
later tonight into Wednesday. This adjustment will await receipt of
the 01/12Z ECMWF and be further addressed via the afternoon
Discussion. Dry conditions still appear to prevail area-wide
Thursday into Saturday before the next chance of valley rain and
mountain snow Sunday into Monday. Temperatures will be well below
normal into Wednesday followed by a warming trend Thursday into
Friday. Cooler temperatures to occur by Sunday.

&&

.AVIATION...Valid through 02/18Z.
Scattered to numerous valley rain and mountain snow showers mainly
east of KTUS into this evening. Scattered to numerous rain and
mountain snow should expand westward to include the Tucson metro
area including KTUS late tonight into Wednesday morning. MVFR
conditions and occasional IFR conditions will occur, especially near
mountains and particularly from KTUS vicinity eastward. Precip free
conditions to occur into Wednesday morning west to northwest of
KTUS. Otherwise, cloud decks mostly 4k-8k ft AGL, and surface
wind variable in direction under 12 kts. Aviation discussion
not updated for TAF amendments.

&&

.FIRE WEATHER...Widespread valley rain and mountain snow mainly from
Tucson eastward into Wednesday. Dry conditions will prevail Thursday
through Saturday. The next chance of valley rain and mountain snow
will occur Sunday into Monday. 20-foot winds generally terrain
driven under 15 mph into early next week.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning until 5 PM MST this afternoon for AZZ510-
511-514.

Winter Weather Advisory until 5 PM MST Wednesday for AZZ508-509-
512.

Hard Freeze Warning from 10 PM this evening to 9 AM MST
Wednesday for AZZ501-502-504>506.

Hard Freeze Warning from 10 PM Wednesday to 9 AM MST Thursday
for AZZ501-502-504>506.

Winter Weather Advisory until 5 PM MST this afternoon for AZZ503-
506-507-513-515.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

In the hours before

Local storm report, Jan 1, 8:59 AM MST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
859 AM MST TUE JAN 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 AM     SNOW             8 NNE GREEN VALLEY      31.96N 110.97W
01/01/2019  E2.0 INCH        PIMA               AZ   PUBLIC

            REPORT FROM SAHUARITA.

0854 AM     SNOW             8 W BENSON              31.97N 110.43W
01/01/2019  E1.5 INCH        COCHISE            AZ   PUBLIC

0819 AM     SNOW             ORACLE                  32.62N 110.78W
01/01/2019  M5.5 INCH        PINAL              AZ   PUBLIC

0818 AM     SNOW             SUMMERHAVEN             32.44N 110.76W
01/01/2019  M10.7 INCH       PIMA               AZ   PUBLIC

0804 AM     SNOW             19 ENE MAMMOTH          32.86N 110.35W
01/01/2019  M2.5 INCH        GRAHAM             AZ   TRAINED SPOTTER

0802 AM     SNOW             SUMMERHAVEN             32.44N 110.76W
01/01/2019  M11.0 INCH       PIMA               AZ   TRAINED SPOTTER

0755 AM     SNOW             9 E TUCSON              32.18N 110.74W
01/01/2019  E1.0 INCH        PIMA               AZ   NWS EMPLOYEE

0700 AM     SNOW             TUCSON INTERNATIONAL AI 32.12N 110.95W
01/01/2019  E0.4 INCH        PIMA               AZ   PUBLIC

            ESTIMATE ATTRIBUTED TO NEARBY SPOTTER REPORT
            AND PICTURE EVIDENCE.

0655 AM     SNOW             10 SSW TUCSON           32.06N 110.95W
01/01/2019  M0.6 INCH        PIMA               AZ   TRAINED SPOTTER

            SPOTTER MEASURED 0.6 INCHES OF SNOW .

0320 AM     SNOW             3 NNE GREEN VALLEY      31.88N 110.99W
01/01/2019  M1.0 INCH        PIMA               AZ   PUBLIC

            1 INCH OF SNOW ON THE GROUND IN GREEN
            VALLEY.

&&
Local storm report, Jan 1, 10:58 AM MST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1058 AM MST TUE JAN 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     SNOW             15 SE TUCSON            32.04N 110.71W
01/01/2019  M1.7 INCH        PIMA               AZ   PUBLIC

            REPORT FROM VAIL.

0921 AM     SNOW             14 NE SAINT DAVID       32.03N 110.04W
01/01/2019  M1.0 INCH        COCHISE            AZ   PUBLIC

0855 AM     SNOW             WILLCOX                 32.26N 109.84W
01/01/2019  E1.0 INCH        COCHISE            AZ   PUBLIC

&&
Local storm report, Jan 1, 11:03 AM MST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1103 AM MST TUE JAN 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 AM     SNOW             4 NNE CATALINA          32.53N 110.88W
01/01/2019  E1.0 INCH        PINAL              AZ   PUBLIC

            1 INCH IN SADDLEBROOKE AT 3400 FEET.

&&

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 10:30 AM MSTWinter Weather AdvisoryTWCCochise, Graham, Greenlee3 hr
Jan 1, 1:30 PM MSTWinter Weather AdvisoryTWCPima, Pinal, Santa Cruz20 hr

Nearby

Winter Storm Warnings in Arizona, 2019Every winter storm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.